FROM OUR EXPERTS
Esophageal spasms can cause a lot of pain, problems swallowing as well as vomiting. Unfortunately they are also more common in people with GERD or acid reflux disease. Normally the esophagus moves food through to the stomach in a coordinated way. This process is called peristalsis. Esophageal spasms can interrupt this process and cause a host of problems. Some of the symptoms of esophageal spasms include: vomiting, squeezing chest pain, problems swallowing, feeling like food is stuck in your throat. These symptoms must be evaluated by a physician to determine the cause and rule out heart related chest pain.
One of the best tests for diagnosing esophageal spasms is called esophageal manometry. During an esophageal manometry test a tube is placed into the esophagus to asses the effectiveness of your esophageal muscles. Other testing might include: tests to rule out heart disease, x-rays or a barium swallow and a scope or Esophagogast...
Full Question: I have had migraines for as long as I can remember. About 4 years ago I started getting muscle spasms only on the left side of my head, with or without the pain. at first the spasm lasted only a short while, then a little longer and longer, now the spasm never goes away. It effects my vision, speech, balance, muscle weakness on the left side. My neuro had my on Topamax, it was a God send for about 5 mos. then it quit working, then he tried large doses of Zoloft no effect, the last thing he tried was Zonegran no effect what so ever. My neuro calls them Hemiplegic migraines. I need relief so I can function, the spasms NEVER go away. Can you please help? Susan. Answer: Dear Susan; You ask a number of very good questions relating to your headaches. Is your neurologist a headache specialist?? Your symptoms do not sound like like hemiplegic anything. Zoloft has had a dismal effect on migraines per se and the Topamax might have been increased slightly to...
A vascular spasm is a sudden, brief tightening of a blood vessel.
Causes, incidence, and risk factors
Vascular spasms (and heart attacks) may be caused by the use of cocaine.
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.